Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Taking dexedrine, chest feels tight after medicine. Have mytro valve prolapse and high BP. Should I be concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
my dr gave me dexedrine 10mgX2 per day, my chest feels tight in the morning once the drug kicks in. I have a mytro valve prolapse and high/normal blood pressure, 44 yrs old male, good lipids, low cholesterol. Should I be concerned?
Posted Wed, 7 Aug 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

Most patients usually need some reaction time in order to adapt to Amphetamines. This usually however not exceed two weeks. Effects could also be observed because of the drug dosage.

I would suggest you stay patient for a couple of days. take drug as recommended. If symptoms persist, you might need to revisit your physician for review. IF you continue feeling bad after modification of dose, you might need to change the drug. A clinical evaluation however remains the key to exclude other causes of chest tightness before associating it to Amphetamines.

Thanks , for now, NO WORRIES. Take drug as recommended and be calm. Consult your treating physician if symptoms do persist for decision and follow up. Wishing you the best of health and kind regards.

Bain LE, MD.
Above answer was peer-reviewed by
Follow-up: Taking dexedrine, chest feels tight after medicine. Have mytro valve prolapse and high BP. Should I be concerned? 30 minutes later
It has been 6 weeks on the dexedrine, chest tightness only occurrs with the drug, very small amount of pain as well.
Answered by Dr. Luchuo Engelbert Bain 55 minutes later
Hi and thanks for the query,

I think think the dosage should be reconsidered. This however should be followed carefully by your clinician to monitor blood pressure levels. In case of persistence of these symptoms , he might consider gradual withdrawal of the drug and consequent replacement.

Thanks and hope this helps. Wishing you good health.

Bain LE, MD.,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor